MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the lower common bile duct performed on (b)(6) 2021.During the procedure, the guidewire was withdrawn for stent deployment.When the guide catheter was pushed, the physician had difficulty in pulling it out from the stent.The guide catheter was pulled with force; however, it was deformed and broken which resulted in the exposure of the steel wire and the stent deviation.It was reported that the broken guide catheter remained within the push catheter enabling the delivery system to be removed in one piece.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device code a0401 captures the reportable event of guide catheter broken.Block h10: the returned advanix biliary delivery system was analyzed, and a visual evaluation noted that the push catheter was torn close to the proximal section and presented kinks.The guide catheter doesn't present visual issues.The pull wire presented a several kinks and has one part out of the push catheter.The suture was attached.No other problems with the device were noted.The reported event was not confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.After analysis, it was determined that the push catheter was torn and kinked, the pull wire was kinked as well and presenting one part out of the push catheter, guide catheter didn't show issues, microscope inspection showed the suture holes without problems and the suture returned attached to the push catheter.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the lower common bile duct performed on april 26, 2021.During the procedure, the guidewire was withdrawn for stent deployment.When the guide catheter was pushed, the physician had difficuly in pulling it out from the stent.The guide catheter was pulled with force; however, it was deformed and broken which resulted in the exposure of the steel wire and the stent deviation.It was reported that the broken guide catheter remained within the push catheter enabling the delivery system to be removed in one piece.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11861060
Report Number3005099803-2021-02304
Device Sequence Number3789437
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberM00534280
Device Catalogue Number3428
Device Lot Number0025952627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight49